This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
—Captopril as the cause of the cough was reconfirmed by the two cases they report. We agree with the comments of Drs Mitchell and his co-workers that the possibility of cough as an adverse effect of therapy with captopril may be overlooked in other patients, although a few cases of this side effect were noticed by physicians in the Yokohama, Japan, area since our article was published.
When unexplained symptoms or complaints develop in a patient maintained on a particular drug, an adverse effect to the drug always has to be considered as the cause. We believe adopting this attitude is important to avoid the serious side effects of therapy with a particular drug.
Sesoko S, Kaneko Y. Cough and Captopril-Reply. Arch Intern Med. 1986;146(5):1017. doi:10.1001/archinte.1986.00360170275039
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.